MAUDE Adverse Event Report: COOK INC KOPANS MODIFIED BREAST LESION LOCALIZATION NEEDLE; MIJ NEEDLE, TUMOR LOCALIZATION

COOK INC KOPANS MODIFIED BREAST LESION LOCALIZATION NEEDLE; MIJ NEEDLE, TUMOR LOCALIZATION
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that the operator of the kopans modified breast lesion localization needle was "resenting the lump and retrieving the kopans marker needle" [sic] and it allegedly removed in three pieces.The procedure was a breast lump resection.The customer confirmed that the patient did not require any additional procedures due to the product issue, and all pieces of the device were recovered from the patient.The circumstances surrounding the usage and handling of the device were not reported.The product is reportedly available for return; however, as of the date of this report, no product has yet been received for evaluation.
 
Additional Manufacturer Narrative
Investigation summary: a review of the complaint history, device history record, documentation, drawing, instructions for use, manufacturing instructions, quality control, dimensional verification as well as visual inspection of the actual device was completed during this investigation.Partial product was returned in used condition.Upon visual inspection, it was observed that the hook wire loop (device component) was not intact and it was separated into 3 pieces.The breakage points in the wire were discolored, appearing dark in coloration.The manufacturing documents in place at the time of manufacture were reviewed and it was found that the completed hook wire and complete localization needle are visually inspected by quality control and no notable gaps in production or processing controls were noted.The risk specification for this product includes the failure mode of hook wire migration resulting from wire fracture and identifies that multiple risk controls are in place to mitigate the risk of this type of failure.The device history record for the lot number were reviewed.No related non-conformances were identified.A search of our complaint records indicate that this is the only complaint on the lot number at the time of this investigation.The product was returned.Measurements of the component in question were performed and it was found that the device was manufactured to specification.Based on the provided information, the root cause of the hook wire failure is unknown.We cannot determine with certainty what led to this failure mode.The quality engineering risk assessment for this failure mode was reviewed and it was determined that no additional risk mitigating activity is required at this time.The appropriate personnel will be notified and we will continue to monitor for similar complaints.

Brand Name
KOPANS MODIFIED BREAST LESION LOCALIZATION NEEDLE
Common Device Name
MIJ NEEDLE, TUMOR LOCALIZATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6917004
Report Number1820334-2017-03440
Device Sequence Number1041720
Product Code MIJ
UDI-Device Identifier00827002025875
UDI-Public(01)00827002025875(17)210420(10)6903682
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberDKBL-20-9.0-A
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/20/2017
Supplement Date Received by Manufacturer11/01/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date11/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;